Quitting Zoloft

Posted by 9ar @9ar, May 17 12:54am

Hello, I’ve been taking between 25 and 50 milligrams Zoloft for about 14 years for anxiety. It helps but I’ve become increasingly worried about the long term effects. I have quit cold turkey and tried tapering off several times and I always return within a couple of weeks because of the withdrawal symptoms.. dizziness, crying, fogginess, and agitation mostly. The agitation is the worst part. I find myself so irritable I can’t bear it. And then I feel horrible for having been short with my husband or family. But I struggle with if I need medication and worry about the long term side effects. I wonder if it has changed who I am. I’d like to be off it. My doctor has also prescribed .25 mg Xanax which I rarely use. It gives me comfort just to know it’s there if I need it. Any advice or insight for stopping Zoloft? And thoughts on if taking Zoloft for this long changes your personality and who you are? Thank you!

I'm just trying to find answers too🤔.All the fancy, function abilities these do, I cant get to far past Wonder In My World.
a Why not make Answers SO EASY TO find?? 🤗 I spent several years Myself on Zoloft. Last dosage 150. I never was impressed with any of them yet, but I agree Reassurance, Faith n Pray To Get Thru The Day, At least at OK.. It decreased my anxiety , but increased Feeling the Anger Bubble rise and yip Uncomfortable too. So which bubble feels best? Anger to me best If it remained controllable But then I didnt know clearly How HORRID Anxiety CAN GET TILL OTHER NO CLUE FACTORS TICKED ME OFF TO STOP MEDS so sick of needing wanting musting to feel right Than treated, talked about, down.
l.. I grading us YOUR DOCs CHOOSE & LEGAL BUT STILL UR HOOKED on drugs on tv sets. Annoying as ? Isnt it? I say with butterfly's tearing me up inside. . Good Luck to you I hope we both find settled peace. .

REPLY

Hello @9ar and @serenityrose and welcome to Mayo Connect!

We have had many people share about withdrawal from antidepressant medications. These medications can be very helpful but it is understandable to be concerned about the long term side-effects. Whenever we take medication, we do run a risk of withdrawal symptoms. Quality of life is an important consideration as well. If an anti-depressant provides a better quality of life for you and in your relationships, that is important to weigh when you make such a decision.

Whenever you plan to taper off of such drugs you should do so with the guidance of your doctor or your pharmacist. Pharmacists know a lot about drugs and can be quite helpful.

While all drugs have side-effects and we don't always know what those will be so it is very important to weigh the benefits against the possible problems down the road. Many have taken anti-depressants over the years. The good thing about these drugs is that they are not addictive, like other meds such as benzodiazepines (Xanax, Valium, etc.) Sometimes it can be helpful to change the type of anti-depressant every few years, which I have personally done.

However, all of this should be done with the help of a medical professional.

Liked by sears

REPLY

@9ar I have found Many people on our Mayo Connect have problems getting off of drugs. I have been on Zoloft and many others and can't remember having any problems in getting off them, that I can remember. Maybe my dose wasn't so high or something. I'm on Lexapro, Lamictal, which is a mood elervator, but also used for seizures, and Klonopin. Still get depressed at times, but I come out of it. I have done the best on Lexapro and believe me I have been on all of them. I was put on Rexalti and felt wonderful, but then my lips started to quiver and I had to stop it, it's a side effect and I didn't want to go around with a quivering lip all the time and then it becomes permanent. Have anyone else been on it. It made me feel great, but darn side effect. Take care all of you who are suffering from getting off medicine.

REPLY
Please login or register to post a reply.